Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2007, 7:37 PM MDT for Juab County, Millard County, Utah. It took effect at Jul 25, 2007, 7:44 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 7:37 PM MDT (01:37 UTC)
- In effect from
- Jul 25, 2007, 7:44 PM MDT
- Expired
- Jul 25, 2007, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Juab County, UT, Millard County, UT
The radar
The Cedar City radar (KICX), 200 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 260144
FFWSLC
UTC023-027-260430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
737 PM MDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JUAB COUNTY IN UTAH...
NORTHEASTERN MILLARD COUNTY IN UTAH...
* UNTIL 1030 PM MDT
* AT 730 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A DEBRIS FLOW
FROM THE DEVILS DEN BURN SCAR LOCATED NEAR THE TOWNS OF LEAMINGTON
AND OAK CITY.
* A COMBINATION OF HEAVY RAINFALL AND RUNOFF FROM THE DEVILS DEN
FIRE BURN SCAR HAVE PRODUCED A DEBRIS FLOW ACROSS STATE ROAD
132. DEBRIS INCLUDES LARGE BOULDERS...ROCKS...AND MUD.
IF YOU ARE GOING TO TRAVEL THROUGH THIS AREA...PLEASE USE CAUTION.
ADDITIONAL DEBRIS MAY FLOW ACROSS LOCAL ROADS IN THIS AREA...AND THE
BURN SCAR MAY CONTINUE TO BE UNSTABLE THROUGHOUT THE NIGHTTIME
HOURS. DEBRIS FLOWS ARE VERY DANGEROUS AND SHOULD BE TREATED WITH
CAUTION.
LAT...LON 3932 11232 3932 11220 3961 11196 3969 11205
3954 11237 3942 11247
$$
MCINERNEY2 follow-up statements
000
WGUS75 KSLC 260306
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
858 PM MDT WED JUL 25 2007
UTC023-027-260430-
MILLARD UT-JUAB UT-
858 PM MDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR
SOUTHEASTERN JUAB AND NORTHEASTERN MILLARD COUNTIES...
AT 854 PM MDT...THE DEBRIS FLOW THAT FLOWED OUT OF THE DEVILS DEN
BURN SCAR NEAR THE TOWN OF OAK CITY CONTINUES TO DISGORGE MUDDY
DISCHARGE.
WHILE THE MAJORITY OF THE DEBRIS THAT COVERED ROADS AND DAMAGED
SEVERAL HOMES IN THE AREA HAS SLOWED...REMAINING WATER AND MUD STILL
FLOW FROM THE BURN.
ADDITIONALLY...THIS AREA IS EXTREMELY UNSTABLE AS RUNOFF FROM THE
INTENSE RAINFALL CONTINUES TO PERCOLATE THROUGH THE SATURATED SOILS.
AS SUCH...STEEP HILLSIDES IN THE AREA WILL REMAIN UNSTABLE
THROUGHOUT THE NIGHT. PLEASE USE CAUTION IF YOU PLAN ON VENTURING
NEAR THIS AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
CITY...LYNNDYL AND LEAMINGTON
LAT...LON 3932 11232 3932 11220 3961 11196 3969 11205
3954 11237 3942 11247
$$
MCINERNEY000
WGUS75 KSLC 260438
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1035 PM MDT WED JUL 25 2007
UTC023-027-260445-
MILLARD UT-JUAB UT-
1035 PM MDT WED JUL 25 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN JUAB AND
NORTHEASTERN MILLARD COUNTIES...
THE MAJORITY OF THE DEBRIS THAT COVERED ROADS AND DAMAGED SEVERAL
HOMES IN THE AREA HAS SLOWED...THUS THE FLASH FLOOD WARNING FOR THE
DEVILS DEN BURN SCAR NEAR OAK CITY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...REMAINING WATER AND MUD MAY CONTINUE TO SEEP FROM THE
BURN SCAR THROUGH THE REMAINDER OF THE NIGHT. THIS AREA REMAINS
EXTREMELY UNSTABLE AS RUNOFF FROM THE EARLIER RAINFALL CONTINUES TO
PERCOLATE THROUGH THE SATURATED SOILS. AS SUCH...STEEP HILLSIDES IN
THE AREA WILL REMAIN UNSTABLE THROUGHOUT THE NIGHT. PLEASE USE
CAUTION IF YOU PLAN ON VENTURING NEAR THIS AREA.
LAT...LON 3932 11232 3932 11220 3961 11196 3969 11205
3954 11237 3942 11247
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:08 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 3:08 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED JUL 25 2007 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF THE WEEK. && .DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP. MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD. A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT OR ABOVE CLIMO BY THE WEEKEND. ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN. && .AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35 MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES 22-02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:40 AM MDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MDT WED JUL 25 2007 UTZ001>016-019>021-517-518-WYZ021-261300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP... ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE... ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON AND EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 25, 4:26 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
&&
ATARDYLocal storm report, Jul 25, 6:24 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
624 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
&&
MCINERNEYLocal storm report, Jul 25, 6:32 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
0630 PM TSTM WND GST SOUTH WEBER 41.13N 111.93W
07/25/2007 M73.00 MPH DAVIS UT TRAINED SPOTTER
PERSONAL WEATHER STATION
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:17 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 43 min |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | SLC | Sanpete | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.